My daughter is 12 years old and has been placed in a childrens center I got a medical report on her today and they have her on all these meds. Is there any problems with them mixing all these meds? My Daughter is Bipolar and Depressed. She also claims Seeing people noone else see or hears.
I know that doctors are WAY too quick to diagnose and medicate. Since I don't know your daughter, I can't really tell you if it's alright, but please be cautious. It's a slippery slope with medication, and she could wind up on a dangerous and damaging cocktail of medications that the doctors claim is ok.
Ask yourself... Does she absolutely need these medications? Are there any other treatment options (therapy, DBT, CBT)? Is she happy? How is she different now that she's on medication? Is she still your daughter or has she become an emotionless drone?
Make sure you get information from multiple doctors, including her diagnoses, and continue to do your own research. I wouldn't advise changing the medication without a doctor's approval, but make sure you find one that really listens to you. The doctor is not always right.
I know it can seem very scary to see such a large medication list, and dealing with family members with mental illness is extremely tough as well. I will have to strongly disagree with the other comment you received. If your daughter is having visual and possibly auditory hallucinations this is extremely serious and I urge you not to take her fate into your hands by trying to decide whether she needs the medications prescribed for her.
Citalopram or Celexa is an antidepressant medication that we often consider as a frist-line treatment for people struggling with depression. Methylphenidate and Ritalin are actually the same medication, but different dosages are often given at different times of the day, or in certain combinations to help better control her symptoms.
Prazosin is a medication that was originally developed for people with high blood pressure, but more recently has found use in people who struggle with nightmares because it will block some of the stress hormones in her body that contribute to nightmares.
Risperidone is an antipsychotic medication that can be used to control symptoms of her hallucinations, and honestly, 0.25 mg is a very low dose for this one.
I would question her diagnosis based off her medication list, but without seeing her full chart in front of me it is hard to say. Make sure that her doctors know about her hallucinations though as that is not something commonly associated with Bipolar disorder, but other psychiatric disorders that can be very hard to distinguish form Bipolar without all the information. I would urge you to share as much information with ehr care providers as possible and ask questions of them about her medications. We never want to leave patients in the dark about treatment plans!
I hope this has helped aleviate some fears for you and I do hope you follow my recommendations to further aleviate them!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jun 2012 • 3 answers
Posted 17 Jul 2013 • 1 answer
Posted 31 Oct 2015 • 2 answers
Posted 17 Apr 2016 • 3 answers
Posted 10 Feb 2017 • 1 answer